1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin & Side effects

Discussion in 'Ask A Question' started by Dimi23, Aug 6, 2021.

  1. Dimi23

    Dimi23 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    1
    Hello!
    My name is Dimitra and I'm 23. I have metabolic syndrome but my blood sugar levels haven't been affected yet. I do have insulin resistance and for that I started taking metformin on the 27th of July. The plan is to increase the dosage weekly, until it reaches 1700mg/per day. I just wanted to ask if the side effects go away because at the moment I'm experiencing severe acid reflux 24/7. My doctor suggested that we try antacids for a week and if this doesn't work I 'll have to go back to 500mg/per day.
     
  2. EllieM

    EllieM Type 1 · Moderator
    Staff Member

    Messages:
    6,387
    Likes Received:
    2,925
    Trophy Points:
    198
    Have you tried the slow/extended release version of metformin? That can be more tolerable for many people, but only tends to get prescribed for people who cannot cope with the standard version.
     
    • Informative Informative x 1
  3. welshrunner

    welshrunner Prediabetes · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    I have been on 500g Metformin for 11 days. I take with food in the morning. Suffering badly with nausea and vomiting every day and feel generally very weird. Should I carry on or go back to my doctor. Last blood sugar test was 51. I can't keep any food down.
     
  4. Andydragon

    Andydragon Type 2 (in remission!) · Moderator
    Staff Member

    Messages:
    3,317
    Likes Received:
    4,106
    Trophy Points:
    198
    It’s not really for us to advise but personally if I wasn’t feeling right and the only difference is new drugs then I would go to my doctor
     
    • Like Like x 1
    • Agree Agree x 1
  5. HurricaneHippo

    HurricaneHippo Type 2 · Well-Known Member

    Messages:
    295
    Likes Received:
    242
    Trophy Points:
    63
    I’m sorry to hear you’re feeling so awful- if I was you, I would go speak to the GP!
     
    • Agree Agree x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook